Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes vomiting after taking AKT 4 for TB?

Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4361 Questions

default
Posted on Mon, 11 Aug 2014 in Liver and Gall Bladder
Question: I want to know about my mother's health problem. On 23rd March She was admitted in Hospital for Meningitis. After that It is found about Tuberculosis. Since 29th Mar she is taking AKT 4. from May 25th she is feeling vomiting daily after taking medicines. Consulting doctor and found Jaundice. from 4th XXXXXXX AKT modification dose Streptomycin is given to her. But till date Jaundice is not recovered. Present Bilirubin is 22. Doctor now advising for lever biopsy. Bur 24hrs urine test and K F Ring test not indicating any XXXXXXX disease.
doctor
Answered by Dr. Rakesh Madhyastha 16 hours later
Brief Answer:
Need more info

Detailed Answer:
Hello

Thanks for the query

I have gone through the history you have given me, however to come to a better conclusion I need a few more details

1. Did she have fever before getting jaundice?
2. Are viral markers like hepatitis b, a, c, e done?
3. Please mention the USG abdomen report?
4. Please type out the liver function report and complete blood count report
5. How is her general condition?
6. Is there any itching?

Please get back to me, I am awaiting your reply

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 4 hours later
I am answering your question bellow:

1. Did she have fever before getting jaundice? Not noted but in between she has fever sometimes.
2. Are viral markers like hepatitis b, a, c, e done? I will check and confirm you
3. Please mention the USG abdomen report? I will send you but it is normal
4. Please type out the liver function report and complete blood count report - Report attached yesterday and Password is "PAL"
5. How is her general condition? She is taking food but with little quantities, feeling week, There are swelling in her abdomen and foot. earlier she got pain in abdomen while she is sitting and sleeping.
6. Is there any itching? Not now.
doctor
Answered by Dr. Rakesh Madhyastha 19 hours later
Brief Answer:
Hello

Detailed Answer:
Thanks for the reply

From the history you have given me it looks like your mom might be suffering from a fulminant hepatitis. However to know for sure I will need the hepatitis, ultra sound and liver function report. Please attach it onto the query, I am not allowed to log in to your account.

Here are my suggestions

1. Avoid food rich in fat.
2. Follow a high carbohydrate, high calorie diet. This will help improvement of liver function and also prevent jaundice going into the head ( hepatic encephalopathy)
3. Many small meals than 3 large meals is the dictum
4. Swelling of the abdomen and feet indicates that the liver dysfunction has been there for more than 3 weeks, it is because of reduced albumin in the body. Let her eat 4 eggs per day or protein shakes
5. Itchiness indicates liver dysfunction which is due to obstruction, like gall bladder stones. However I doubt there is any obstruction
6. Make sure she is passing stools. If she is not then adding laxative syrups is a must.

Continue anti tubercular treatment.

I hope I was of help

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 9 hours later
Hi Dr.

Attached all last related reports of my mother. Which give you clear picture.
doctor
Answered by Dr. Rakesh Madhyastha 27 hours later
Brief Answer:
Acute Hepatitis

Detailed Answer:
Hello

Thanks for the reply in detail, sorry for my short delay in my reply.

I have gone through your reports in detail. It looks like drug induced hepatitis, however what worries me is that there are some suggestions of chronic liver disease as well. For example there is reduced serum albumin, ascites, and low platelet count which are some of the indicators for chronicity. ( Chronicity is irreversible)
Liver is a large organ with extremely good re generative capacity, most drug induced hepatitis returns to normal in 8- 12 weeks, there is nothing one can do right now than wait and watch. It would be an excellent idea to do a liver biopsy now to know for sure if there is any other cause in this particular case. Your doctors have done the right things and they have ruled out all possible causes of acute hepatitis, since they have not found any cause through blood tests they want to do a liver biopsy which is a gold standard for diagnosis of liver dysfunction
Continue the tablets prescribed to you, I am sure they have prescribed hepato protective agents. Also follow the suggestions given by me in the previous post

I wish your mother a speedy recovery

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Rakesh Madhyastha 22 hours later
Dear Dr.
Thanks for your valuable advice.
but presently her stomach is increasing and feeling uneasy. After taking food it is feeling tight.
Please advise.
Regards XXXXXXX
doctor
Answered by Dr. Rakesh Madhyastha 18 hours later
Brief Answer:
Hello

Detailed Answer:
Thanks for the reply

The bloating for the stomach is because of the following things

1. Low albumin in the body causes ascites. Ascites is nothing but accumulation of fluids in the body causing stomach to bulge out. If the ascites is tense then it will require to be tapped out

2. Liver dysfunction itself will cause reduced capability of digestion especially of fats. That is why I have recommended a high carbohydrate and a low fat diet

3. Anti tubercular medications

I advice you to take Tab Pantoprazole twice daily before food and also a pro kinetic like mosapride twice daily. It will relieve the bloating sensation.

I hope I was of help

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Procedures
Lab Tests
Medical Topics ,  

Recent questions on  Drug induced hepatitis

doctor1 MD

I have recently been diagnosed with prescription drug hepatitis by a gastroenterologist. This diagnosis was based on blood work, abdominal ultrasound and a liver biopsy . There was some concerns that i might have autoimmune liver disease, but this...

doctor1 MD

I'm 51 year old woman. Excellent health, little to moderate alcohol consumption. Take 50 mg of sertraline . Nothing else. Very surprised at routine blood test . ALT at 492, AST 736, alkaline phosphatase 328. Protein Serum 10.1. Carb dioxide 16....

doctor1 MD

I was on TB treatment for 14 days and then liver tests showed elevated enzymes and Dr stopped medication for 4 days. Is this normal to stop the medications? They now want to monitor me for liver response and want me to stay in hospital. The...

doctor1 MD

Sir, My mother suffered from pleural effusion about two months ago. She was treated with AKT4 kit but after a week of taking that she sufferred from drug-induced hepatitis and was in the hospital for 19 days. Then the doctor changed her AKT4 to Combutal, Pyzina, Solonex, and L-cin along with two months of streptomycin injection. Now she is tolerating the medicines well but the only complaint now is of itching all over her body. My question to you is would you kindly suggest anything for her itching. She has taken anti- allergic medicine in the form of Atarax 10 mg and cetzine both one tab daily.This medicine makes her sleepy and found some relief but not completely. So please kindly suggest some remedy so that she can live in peace andbe happy always. Yours sincerely Naveen Sharma.